Doctors Lounge - Hematology AnswersBack to Hematology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Hematology Topics
|lishbug72 - Sat Aug 21, 2010 11:39 pm||
I was diagnosed with neutropenia (of unknown cause) 5 yrs. ago. 4 months ago, I was diagnosed with a C8 deficiency and a fairly severe Vitamin D def. I have been on Vitamin D 50,000 iu per week, but the Vitamin D level is still below normal.
My question is: Is there a disorder that involves neutropenia, C-8 deficiency, and Vitamin D deficiency?
|Dr.M.jagesh kamath - Tue Aug 24, 2010 5:08 am||
Hello Lishbug72,Having gone through your symptoms let me confess my inability to get a diagnosis of a specific syndrome with all these features.However since your history does not indicate recurrent infections in the last 5 years it is quite possible you have chronic benign neutropenia or chronic idiopathic neutropenia.
With relation to your Vitamin D deficiency the article quoted down may be of interest from the therapy point of view.
Alendronate reduces serum TNFa and IL-1ß, increases neutrophil counts, and improves bone mineral density and bone metabolism indices in patients with chronic idiopathic neutropenia (CIN)-associated osteopenia/osteoporosis
(Helen A. Papadaki, Christos Tsatsanis, Anna Christoforidou, Niki Malliaraki, Maria Psyllaki, Charis Pontikoglou, Maria Miliaki, Andrew N. Margioris and George D. Eliopoulos)
JOURNAL OF BONE AND MINERAL METABOLISM
Volume 22, Number 6, 577-587, DOI: 10.1007/s00774-004-0526-y
Will get back to you again soon.Best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.